The final two weeks of Lupron Depot treatment have been more of the same. I have had moments of feeling better where I think I have turned a corner, but then I go right back to feeling crappy. The good news is that on Monday we found out there will be no more Lupron shots! IVF Part Deux is starting. More on that to come…
Week Seven: I continued to have hot flashes, night sweats, exhaustion, and anxiety. I found that taking a beta blocker and/or a low dose of klonopin (as approved by my doctor) actually helped with the hot flashes. I have to believe there is some sort of connection between anxiety and hot flashes, because whenever I felt anxious, the hot flashes felt like they were ten times worse. I rarely experienced a hot flash that was not accompanied by anxiety in some form or another.
Week Eight: The home stretch! I was actually excited for Week Eight, because I was hoping that perhaps a switch would turn off and I would be relieved of any and all side effects. Ha! I wish. Week Eight came with the same challenges, and some new challenges as well. I noticed one evening that I felt kinda drunk (minus any of the fun parts including booze). I had some loss of balance and my head felt heavy. I chalked it up to klonopin side effects and went to bed. The next morning, I felt the same. I also had/have brain fog. I can’t remember much of anything, and I often cannot find the words to express what I am trying to say. Ummm, what the FUCK?! Brain fog has been one of the scariest side effects to date. Because I apparently enjoy torturing myself, L and I watched the movie, Side Effects. It’s a creepy movie made even creepier if you are on all sorts of medications while watching it.
I am now in my ninth week of Lupron, and my head still feels heavy, I have zero energy, and I have vertigo. My doctor believes that it is due to low estrogen. He thinks that it will dissipate when I start my meds for IVF. Gosh, I hope so.
Final thoughts: It has been a rough couple of months. I really think doctors who prescribe Lupron Depot should talk with their patients about the mental and emotional side effects that can occur while taking Lupron. Sure, anyone can read about the side effects online, but it is different when your doctor is the one telling you and hopefully supporting you through this. It really helped to hear directly from my doctor that I wasn’t going crazy. These side effects were within the norm and I should try not to worry as much as possible. He fully supported me taking anti-anxiety medication and encouraged me to be kind to myself. It was refreshing that my concerns were not brushed aside nor was I ever told “it couldn’t be the medication” (like I have been told many times in the past).
Where we go from here: We now know that my endometriosis responded to the Lupron and it appears to be in better shape then before. I don’t want to say too much at this point, because we are moving onto IVF, and we won’t know if this has truly been the “answer” we are looking for until we get through IVF Part Deux.
Thank you to everyone who supported me through the Lupron haze! (This includes the collection of loved ones who actually came in contact with me over the past nine weeks. I love you.)
If you have any questions or comments about my Lupron experiences, please feel free to comment, email me, or find me on Instagram (@lessthandomesticgoddess)
Find Other Posts in My Series on Lupron Depot: